Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 245, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2012, 4:57 PM EDT for Bracken County, Pendleton County, Robertson County, Kentucky; Brown County, Clermont County, Ohio. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 4:57 PM EDT (20:57 UTC)
- Expired
- Aug 9, 2012, 5:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Bracken County, KY, Pendleton County, KY, Robertson County, KY, Brown County, OH, Clermont County, OH
The radar
The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:15 PM EDT | TSTM WND DMG | 2 W Johnsville, KY | TREES BLOWN DOWN BY THUNDERSTORM WINDS. |
| Aug 9, 5:41 PM EDT | TSTM WND DMG | W Felicity, OH | TREE DOWN NEAR INTERSECTION OF WALNUT AND MINOR STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 4:41 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
041
WUUS51 KILN 092057
SVRILN
KYC023-191-201-OHC015-025-092145-
/O.NEW.KILN.SV.W.0245.120809T2057Z-120809T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
457 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRACKEN COUNTY IN NORTHERN KENTUCKY...
NORTHEASTERN PENDLETON COUNTY IN NORTHERN KENTUCKY...
ROBERTSON COUNTY IN NORTHERN KENTUCKY...
SOUTHWESTERN BROWN COUNTY IN SOUTHWEST OHIO...
SOUTHERN CLERMONT COUNTY IN SOUTHWEST OHIO...
* UNTIL 545 PM EDT.
* AT 451 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR MOUNT AUBURN...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
FELICITY...
BROOKSVILLE...
AUGUSTA...
IN ADDITION...LENOXBURG...WILLOW GROVE...BRADFORD...CHILO...
MCKINNEYSBURG...JOHNSVILLE...BROWNING CORNER AND NEAVE ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHEASTERN KENTUCKY AND SOUTHWEST OHIO.
&&
LAT...LON 3847 8415 3851 8419 3855 8417 3855 8421
3858 8421 3857 8427 3871 8445 3884 8432
3887 8425 3881 8390 3860 8399 3859 8398
3844 8404
TIME...MOT...LOC 2058Z 298DEG 18KT 3875 8424
$$
ASL2 follow-up statements
939
WWUS51 KILN 092124
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
524 PM EDT THU AUG 9 2012
KYC023-191-201-OHC015-025-092145-
/O.CON.KILN.SV.W.0245.000000T0000Z-120809T2145Z/
PENDLETON KY-ROBERTSON KY-BRACKEN KY-BROWN OH-CLERMONT OH-
524 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN CLERMONT...SOUTHWESTERN BROWN...BRACKEN...ROBERTSON AND
EASTERN PENDLETON COUNTIES...
AT 517 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR BERLIN...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BROOKSVILLE AND AUGUSTA.
IN ADDITION...WOOLCUTT...UTOPIA...POWERSVILLE...PETRA...MILFORD...US
ROUTE 62 AT STATE ROUTE 19...SANTA FE AND AA HIGHWAY AT STATE ROUTE
19 ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3847 8415 3851 8419 3855 8417 3855 8421
3858 8421 3857 8427 3862 8433 3881 8429
3887 8422 3881 8390 3860 8399 3859 8398
3844 8404
TIME...MOT...LOC 2124Z 298DEG 18KT 3868 8415
$$
ASL023
WWUS51 KILN 092144
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT THU AUG 9 2012
KYC023-191-201-OHC015-025-092154-
/O.EXP.KILN.SV.W.0245.000000T0000Z-120809T2145Z/
PENDLETON KY-ROBERTSON KY-BRACKEN KY-BROWN OH-CLERMONT OH-
544 PM EDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLERMONT...
SOUTHWESTERN BROWN...BRACKEN...ROBERTSON AND EASTERN PENDLETON
COUNTIES WILL EXPIRE AT 545 PM EDT...
A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED...THEREFORE THIS
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
STORM SPOTTERS REPORTED TREES DOWN IN DRACKEN COUNTY EARLIER WITH
THIS STORM.
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
LAT...LON 3847 8415 3851 8419 3855 8417 3855 8421
3858 8421 3857 8427 3862 8433 3881 8429
3887 8422 3881 8390 3860 8399 3859 8398
3844 8404
TIME...MOT...LOC 2144Z 298DEG 18KT 3863 8404
$$
ASLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:08 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 9, 4:08 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 408 PM EDT THU AUG 9 2012 .SYNOPSIS... SURFACE LOW PRESSURE WILL RIDE ALONG A FRONTAL BOUNDARY TONIGHT AND STRENGTHEN AS AN ENERGETIC UPPER LEVEL LOW CLOSES IN FROM THE NORTHWEST. SIGNIFICANTLY COOLER AIR WILL BE PULLED IN ON THE NORTHWEST FLOW AS THE SYSTEM SPINS OVER THE GREAT LAKES REGION FRIDAY AND EXIT ON SATURDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... STRONG UPPER LEVEL RIDGE TO REMAIN OVER THE WESTERN US WITH A MEAN TROF OVER EASTERN CANADA AND NE US. ENERGY OVER THE UPR MS VLY TO DIG SE WITH UPR LOW DROPPING INTO THE GREAT LAKES BY FRIDAY MORNING. EMBEDDED MID LEVEL S/W AHD OF THIS DIGGING FEATURE ALONG WITH DIFFERENTIAL HEATING (CLOUDS VS. SUNNY) HAS LED TO THE DEVELOPMENT OF SCTD DEEP CONVECTION ALONG AND SE OF THE I-71 CORRIDOR. MODERATE INSTBY IS IN PLACE WITH ML CAPES OF 200-2500 J/KG. A FEW OF THESE DIURNALLY DRIVEN STORMS COULD REACH SEVERE LIMITS WITH DAMAGING WINDS/LARGE HAIL BEING THE MAIN THREATS. HEAVY RAIN AND FLOODING IS ALSO A THREAT. SFC WAVE DEVELOPS OVER THE MID MS VLY IN RESPONSE TO THE DIGGING UPR SYSTEM. THIS WAVE TO TRACK NE THRU OHIO TO A POSITION NEAR LE BY FRI MORNING WITH TRAILING SFC COLD FRONT PUSHING INTO OHIO LATE. BETTER DYNAMICS COME INTO PLAY WITH 30-40KT 0-6KM SHEAR AHD OF THE SFC FRONT BUT INSTBY BECOMES MARGINAL. WILL CONTINUE TO HIGHLIGHT SEVERE WEATHER POTENTIAL THIS EVENING AND THEN AGAIN OVERNIGHT AND KEEP POPS IN LKLY TO CATEGORICAL WITH BEST POPS OVER THE NORTH. GUID TEMPS CLOSE TONIGHT WITH LOWS FROM LOWER 60S NW TO THE UPPER 60S SE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... UPPER LEVEL LOW TO MIGRATE SLOWLY THRU THE GREAT LAKES FRIDAY. SFC WAVE NEAR LAKE ERIE FRIDAY MORNING TO TRACK THRU THE EASTERN GREAT LAKES WITH SOUTHWARD TRAILING COLD FRONT SWEEPING EAST THRU ILN/S FA FRIDAY MORNING. WL CONTINUE LKLY POPS EARLY WITH FROPA AND THEN DROP OFF POPS TO SLIGHT CHC. WL CONTINUE CHC POPS INTO AFTN WITH INFLUENCE OF UPR LOW AND SFC TROF DROPPING SE THRU ILN/S FA. CAA AND CLOUDS WILL KEEP TEMPS DOWN ON FRIDAY. HAVE HIGHS GENERALLY 10 TO 15 DEGREES BELOW NORMAL. HAVE HIGHS RANGING FROM NEAR 70 NORTH WHERE CLOUD COVER IS EXPECTED TO BE MOST EXTENSIVE TO THE UPPER 70S FAR SOUTH. AS THE UPPER LOW PULLS OUT...SFC HIGH PRESSURE WILL NOSE INTO THE OHIO VALLEY. WILL DIMINISH CHC OF SHOWERS TO SLIGHT CHC ACRS FROM THE SW FRIDAY NIGHT AND ALLOW FOR PARTIAL CLEARING TO TAKE PLACE. EXPECT COOL TEMPERATURES WITH OVERNIGHT LOWS IN THE MID AND UPR 50S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... DEEP CLOSED LOW WILL BEGIN THE PERIOD /12Z SATURDAY/ OVER THE THUMB OF LOWER MICHIGAN...WITH COOL 850MB TEMPS AROUND +11C EXPECTED TO LINGER OVER THE AREA ON SATURDAY. THIS SUPPORTS GOING FORECAST HIGHS IN THE MID 70S FOR MUCH OF THE AREA. MAINTAINED A SMALL THREAT OF SHOWERS ON SATURDAY MORNING OVER CNTRL OH NEAREST STRONGEST CYCLONIC FLOW AND SUBTLE FORCING BEFORE LOW BEGINS TO DRIFT NORTHEAST A BIT ON SATURDAY AFTERNOON. A LITTLE WARMER ON SUNDAY BUT STILL BELOW NORMAL AS 850MB TEMPS RISE A FEW DEGREES. A LITTLE MORE SUNSHINE ON SUNDAY IN COMPARISON TO SATURDAY AS WELL SHOULD AID IN THE TEMPERATURE RISE. WEAKER SHORTWAVE ENERGY CRESTING THE LARGE WRN CONUS RIDGE WILL DIVE AND AMPLIFY A BIT INTO THE ERN CONUS L/W TROUGH SUNDAY NIGHT INTO MONDAY NIGHT. THIS ENHANCED FLOW AND EMBEDDED ENERGY WILL INDUCE A WEAK MID LEVEL WARM ADVECTION REGIME AND MAY PROMOTE A FEW AREAS OF SHOWERS BEGINNING MONDAY AND CARRYING INTO MONDAY NIGHT. THERE ARE SUGGESTIONS IN SOME DETERMINISTIC RUNS THAT RAIN CHANCE MAY CARRY /OR EVEN MORE FOCUSED ON/ TUESDAY...BUT FOR NOW WILL RUN WITH A MORE STABLE SIGNAL OF MONDAY/MONDAY EVENING FOR RAIN CHANCES...AND IT/S A RATHER LOW CHANCE GIVEN SUBTLE FORCING. INTO WED AND THURS OF NEXT WEEK...EXPECT NERN FRINGE OF WRN CONUS RIDGE TO BEGIN BUILDING BACK INTO THE AREA...WITH WARMING 850MB TEMPS TO 16C- 17C...SUPPORTING MORE NEAR/ABOVE NORMAL TEMPS 85-90 IN MOST AREAS. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... A SPOTTY LINE OF THUNDERSTORMS IS TRYING TO GET GOING ATTM FROM THE MIAMI VALLEY DOWN INTO SOUTHEAST INDIANA. THIS IS ALONG THE DEVELOPING INSTABILITY GRADIENT AND WOULD EXPECT THESE THUNDERSTORMS TO BECOME AT LEAST SOMEWHAT MORE WIDESPREAD THROUGH MID AFTERNOON AS THEY PROGRESS EAST INTO SOME BETTER INSTABILITY. IT LOOKS LIKE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL THEN MOVE IN FROM THE WEST THROUGH THIS EVENING AHEAD OF THE NEXT SHORT WAVE. HAVE TRIED TO PINPOINT A FEW HOUR TEMPO GROUP FOR THE BEST CHANCE OF THUNDERSTORMS. HOWEVER...THE SHOWER AND THUNDERSTORM THREAT WILL PERSIST THROUGH MUCH OF THE NIGHT...UNTIL THE COLD FRONT PUSHES EAST OF THE TAF SITES. ON THE BACK SIDE OF THE FRONT...EXPECT A PERIOD OF MVFR CIGS TO HANG IN THROUGH AT LEAST MID MORNING FRIDAY. WE COULD ALSO SEE A FEW SHOWERS DEVELOP IN THE WRAP AROUND MOISTURE FROM LATE MORNING INTO THE AFTERNOON...ESPECIALLY AT THE NORTHERN TAF SITES. .OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...BINAU AVIATION...JGL
Hazardous weather outlook, Aug 9, 4:00 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 400 PM EDT THU AUG 9 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-102000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 400 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Local storm report, Aug 9, 4:11 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
411 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 5 SSW FLORENCE 38.92N 84.68W
08/09/2012 BOONE KY EMERGENCY MNGR
LARGE TREES DOWN
&&
SNYDERLocal storm report, Aug 9, 4:28 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL HEATH 40.03N 82.44W
08/09/2012 E0.50 INCH LICKING OH TRAINED SPOTTER
DIME SIZE HAIL
&&
SNYDERSpecial weather statement, Aug 9, 4:29 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
429 PM EDT THU AUG 9 2012
OHZ056-065-092115-
FAIRFIELD OH-LICKING OH-
429 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT LICKING AND NORTHERN FAIRFIELD
COUNTIES THROUGH 515 PM EDT...
AT 426 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
70 AT STATE ROUTE 37...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BUCKEYE LAKE...
HEBRON...GRANVILLE SOUTH...HARBOR HILLS...GRANVILLE...HEATH...NEWARK
AND HANOVER.
ALSO...ST. LOUISVILLE AND FALLSBURG ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
USE EXTREME CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 3997 8219 3991 8240 3993 8246 3989 8246
3986 8257 4007 8269 4025 8233 4024 8219
4024 8218Special weather statement, Aug 9, 4:41 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
441 PM EDT THU AUG 9 2012
KYZ093-OHZ072-077>080-092115-
CAMPBELL KY-BROWN OH-CLINTON OH-HAMILTON OH-CLERMONT OH-HIGHLAND OH-
441 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT WESTERN HIGHLAND...NORTHERN
CLERMONT...SOUTHEASTERN HAMILTON...SOUTHWESTERN CLINTON...
NORTHWESTERN BROWN AND CAMPBELL COUNTIES THROUGH 515 PM EDT...
AT 434 PM EDT...RADAR INDICATED A STRONG THUNDERSTORMS DEVELOPING
NEAR OWENSVILLE...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. MARTIN...
LYNCHBURG...FAYETTEVILLE AND BLANCHESTER.
ALSO...NEWTONSVILLE...EDENTON...GREENBUSH...RUSSELL...WESTBORO...
CHASETOWN...MIDLAND AND MARTINSVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3912 8443 3926 8407 3925 8401 3929 8401
3936 8382 3916 8362 3893 8428
ASLLocal storm report, Aug 9, 4:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
442 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 6 SSW CLARYVILLE 38.85N 84.45W
08/09/2012 E1.75 INCH CAMPBELL KY TRAINED SPOTTER
&&
SNYDERLocal storm report, Aug 9, 4:55 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL NEWARK 40.07N 82.42W
08/09/2012 E0.50 INCH LICKING OH TRAINED SPOTTER
DIME SIZE HAIL LASTED FOR ABOUT 10 MINUTES NEAR 30TH AND
MAIN ST.
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:47 PM EDT | Special Weather Statement | ILN | Boone, Campbell, Carroll, Gallatin, Kenton | 43 min |
| Aug 9, 3:55 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 50 min |
| Aug 9, 4:22 PM EDT | Severe Thunderstorm Warning | ILN | Campbell, Kenton, Pendleton | 38 min |
| Aug 9, 4:24 PM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more | 2 hr |
| Aug 9, 4:55 PM EDT | Flash Flood Warning | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more | 81 min |
| Aug 9, 5:41 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Pendleton, Robertson | 33 min |
| Aug 9, 5:59 PM EDT | Areal Flood Advisory | ILN | Bracken, Grant, Mason, Owen, Pendleton, Robertson | 2 hr |
| Aug 9, 6:10 PM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason | 50 min |
| Aug 8, 11:28 PM EDT | Special Weather Statement | ILN | Butler | 32 min |
| Aug 9, 12:11 AM EDT | Special Weather Statement | ILN | Warren | 34 min |
| Aug 9, 12:41 AM EDT | Special Weather Statement | ILN | Montgomery | 34 min |
| Aug 9, 12:49 AM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Montgomery, Warren | 26 min |
| Aug 9, 1:23 AM EDT | Special Weather Statement | ILN | Clark, Greene | 37 min |
| Aug 9, 1:57 AM EDT | Special Weather Statement | ILN | Franklin, Madison | 33 min |
| Aug 9, 6:49 AM EDT | Special Weather Statement | ILN | Butler, Preble | 26 min |
| Aug 9, 8:35 AM EDT | Special Weather Statement | ILN | Franklin | 25 min |
| Aug 9, 3:56 PM EDT | Special Weather Statement | ILN | Licking | 34 min |
| Aug 9, 4:29 PM EDT | Special Weather Statement | ILN | Licking | 46 min |
| Aug 9, 4:41 PM EDT | Special Weather Statement | ILN | Clermont | 34 min |
| Aug 9, 4:46 PM EDT | Areal Flood Advisory | ILN | Licking | 2 hr |
| Aug 9, 5:12 PM EDT | Special Weather Statement | ILN | Fairfield | 48 min |
| Aug 9, 5:14 PM EDT | Special Weather Statement | ILN | Clinton | 46 min |
| Aug 9, 5:29 PM EDT | Special Weather Statement | ILN | Clinton | 46 min |
| Aug 9, 5:47 PM EDT | Special Weather Statement | ILN | Fairfield | 43 min |
| Aug 9, 5:49 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette | 41 min |
| Aug 9, 6:09 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway | 2 hr |
| Aug 9, 6:22 PM EDT | Special Weather Statement | ILN | Hocking | 38 min |
| Aug 9, 6:27 PM EDT | Special Weather Statement | ILN | Fayette, Pickaway | 63 min |
| Aug 9, 6:35 PM EDT | Special Weather Statement | ILN | Ross | 40 min |
| Aug 9, 6:52 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 38 min |
| Aug 9, 7:14 PM EDT | Special Weather Statement | ILN | Pike, Ross | 46 min |
| Aug 9, 7:18 PM EDT | Special Weather Statement | ILN | Franklin | 42 min |
| Aug 9, 7:20 PM EDT | Special Weather Statement | ILN | Butler | 25 min |
| Aug 9, 7:23 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 37 min |
| Aug 9, 7:58 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.